Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 23, NWS Buffalo, NY

March 16, 2015

NWS Buffalo, NY issued this small craft advisory at Mar 16, 2015, 3:53 PM EDT. It took effect at Mar 17, 2015, 8:00 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2015, 3:53 PM EDT (19:53 UTC)
In effect from
Mar 17, 2015, 8:00 AM EDT
Expired
Mar 19, 2015, 1:49 AM EDT
In force
42 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WHUS71 KBUF 161953
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT MON MAR 16 2015

LOZ042-170400-
/O.NEW.KBUF.SC.Y.0023.150317T1800Z-150318T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
353 PM EDT MON MAR 16 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT
WEDNESDAY. 

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-170400-
/O.NEW.KBUF.SC.Y.0023.150317T1800Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
353 PM EDT MON MAR 16 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 2 AM EDT
THURSDAY. 

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
10 follow-up statements
679 
WHUS71 KBUF 170114
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
914 PM EDT MON MAR 16 2015

LOZ042-170915-
/O.CON.KBUF.SC.Y.0023.150317T1800Z-150318T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
914 PM EDT MON MAR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO
2 PM EDT WEDNESDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-170915-
/O.CON.KBUF.SC.Y.0023.150317T1800Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
914 PM EDT MON MAR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO
2 AM EDT THURSDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
871 
WHUS71 KBUF 170825
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
425 AM EDT TUE MAR 17 2015

LOZ042-171630-
/O.EXT.KBUF.SC.Y.0023.150317T1200Z-150319T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
425 AM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
11 PM EDT WEDNESDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-171630-
/O.EXT.KBUF.SC.Y.0023.150317T1200Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
425 AM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 AM EDT THURSDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
009 
WHUS71 KBUF 171919
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT TUE MAR 17 2015

LOZ042-180330-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
319 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-180330-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
319 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
265 
WHUS71 KBUF 180212
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1012 PM EDT TUE MAR 17 2015

LOZ042-181015-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1012 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-181015-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1012 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
930 
WHUS71 KBUF 180821
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
421 AM EDT WED MAR 18 2015

LOZ042-181630-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
421 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-181630-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
421 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
731 
WHUS71 KBUF 181138
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
738 AM EDT WED MAR 18 2015

LOZ042-181945-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
738 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-181945-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
738 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
371 
WHUS71 KBUF 181421
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1021 AM EDT WED MAR 18 2015

LOZ042-182230-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1021 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-182230-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1021 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
011 
WHUS71 KBUF 181928
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT WED MAR 18 2015

LOZ042-190300-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
328 PM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-190600-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
328 PM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
439 
WHUS71 KBUF 190219
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1019 PM EDT WED MAR 18 2015

LOZ042-190600-
/O.EXT.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1019 PM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-190600-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1019 PM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
041 
WHUS71 KBUF 190549
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
149 AM EDT THU MAR 19 2015

LOZ042-043-190700-
/O.CAN.KBUF.SC.Y.0023.000000T0000Z-150319T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
149 AM EDT THU MAR 19 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 3:36 PM EDT, 17 minutes earlier.

Area forecast discussion, Mar 16, 3:36 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EDT MON MAR 16 2015

.SYNOPSIS...
WARMER AIR ACROSS THE REGION WILL BE SHORT LIVED AS A COLD FRONT
WILL DROP SOUTH ACROSS THE FORECAST AREA LATE TONIGHT. THIS COLDER
AIR WILL BRING FAIRLY WIDESPREAD RAIN AND WET SNOW SHOWERS...
CHANGING TO SNOW OVERNIGHT. COLDER TEMPERATURES ARE EXPECTED FOR
TUESDAY AND EVEN COLDER ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
A WARM FRONT HAS LIFTED TO THE NORTH OF THE REGION AT MIDDAY WITH
AREA TEMPERATURES GENERALLY IN THE MID 40S...EVEN TO THE 50S ACROSS
PORTIONS OF THE SOUTHERN TIER AND GENESEE VALLEY TO THE FINGER
LAKES. THE REGION WILL REMAIN PARTLY TO MOSTLY CLOUDY WITH A VEIL OF
HIGH CLOUDS INTO THE EVENING.

LATER TONIGHT...AN INTENSE UPPER LEVEL STORM OVER HUDSON BAY WILL
SWEEP A FAIRLY STRONG COLD FRONT SOUTH ACROSS OUR REGION. THE
FRONTAL PASSAGE WILL BRING AN END TO OUR BRIEF WARM UP...AND WILL
PRODUCE SEVERAL HOURS OF WIDESPREAD RAIN AND WET SNOW SHOWERS IN ITS
WAKE. THE BULK OF THE PRECIPITATION WILL FALL BETWEEN MIDNIGHT AND
DAYBREAK...WITH A FAIRLY MILD BOUNDARY LAYER SUPPORTING MOSTLY RAIN
DURING THE OVERNIGHT HOURS. AS COLDER AIR WORKS IN BEHIND THE
FRONT...THE RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW DURING THE
EARLY MORNING HOURS ON TUESDAY. THERE WILL ALSO BE AREAS OF FOG LATE
TONIGHT INTO TUESDAY MORNING...SOME OF WHICH COULD BE RATHER DENSE
ACROSS THE HIGHER TERRAIN. OVERNIGHT TEMPERATURES WILL FALL FROM THE
LOWER 40S AT NIGHTFALL TO THE MID TO UPPER 30S DURING THE OVERNIGHT
HOURS.

COLDER BUT GENERALLY DRIER AIR WILL INFILTRATE ACROSS THE AREA ON
TUESDAY WITH LIGHT SNOW EARLY IN THE DAY DIMINISHING TO FLURRIES...
AND THEN CLEARING SKIES THROUGH THE AFTERNOON. TEMPERATURES ON
TUESDAY WILL BE FALLING FROM AN EARLY DAY HIGH IN THE MID TO UPPER
30S...TO THE LOWER 30S OR UPPER 20S BY THE END OF THE DAY.

A FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF FAR WESTERN NEW YORK
FOR THE THREAT OF ADDITIONAL ICE JAM FLOODING. SEE THE HYDROLOGY
SECTION BELOW FOR MORE INFORMATION.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
TUESDAY NIGHT...A WEAK SECONDARY COLD FRONT AND ATTENDANT
CHANNELED VORT MAX WILL DROP SOUTHEASTWARD ACROSS THE
REGION...WITH A REINFORCING NORTHWESTERLY SURGE OF COLDER AIR THEN
FLOODING ACROSS OUR AREA BETWEEN LATER TUESDAY NIGHT AND
WEDNESDAY. THIS BOUNDARY WILL BE ACCOMPANIED BY A BRIEF UPTICK IN
BACKGROUND MOISTURE...WHICH SHOULD ALLOW FOR A BRIEF ROUND OF LAKE
EFFECT SNOW SHOWERS TO DEVELOP SOUTH AND SOUTHEAST OF LAKE
ONTARIO...THOUGH THESE SHOULD TEND TO REMAIN RELATIVELY LIGHT AND
SCATTERED IN NATURE GIVEN THE LIMITED MOISTURE AND SHORTER
NORTHWESTERLY FETCH. AS A RESULT...ANY ACCUMULATIONS OUT OF THE
LAKE SNOWS SHOULD REMAIN CONFINED TO THE ORDER OF AN INCH OR
TWO... WITH THESE THEN QUICKLY FALLING APART DURING WEDNESDAY AS
OUR AIRMASS DRIES OUT AGAIN AND STRONG MID MARCH DIURNAL
INFLUENCES TAKE HOLD.

OTHERWISE...THE FRONT ITSELF SHOULD ALSO HELP TO PRODUCE SOME
ADDITIONAL SCATTERED SNOW SHOWERS/LIGHT ACCUMULATIONS AS IT PASSES
ACROSS THE NORTH COUNTRY TUESDAY NIGHT AND EARLY WEDNESDAY...WITH
THE REMAINDER OF THE AREA REMAINING MAINLY DRY THROUGH WEDNESDAY
WITH JUST SOME SCATTERED FLURRIES. AFTER THAT...DRY AND TRANQUIL
WEATHER IS THEN EXPECTED AREAWIDE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...AS HIGH PRESSURE OVER THE OHIO VALLEY GRADUALLY DRIFTS
EASTWARD AND OFF THE MID ATLANTIC COASTLINE.

WITH RESPECT TO TEMPERATURES...THESE WILL CONTINUE TO AVERAGE WELL
BELOW NORMAL RIGHT THROUGH WEDNESDAY NIGHT THANKS TO THE ABOVE
MENTIONED SECONDARY SURGE OF COLDER AIR...WHICH WILL KEEP DAYTIME
HIGHS ON WEDNESDAY CONFINED TO THE MID AND UPPER 20S IN MOST
PLACES...AND NIGHTTIME LOWS THROUGH WEDNESDAY NIGHT GENERALLY IN
THE TEENS AND LOWER 20S...WITH SOME READINGS AS LOW AS 10 ABOVE EVEN
POSSIBLE ACROSS INTERIOR PORTIONS OF THE NORTH COUNTRY. AFTER
THAT... A RETURN FLOW OF MILDER AIR SETTING UP ON THE BACKSIDE OF
THE DEPARTING SURFACE RIDGE SHOULD ALLOW TEMPS TO RECOVER BACK
CLOSER TO MID-MARCH NORMALS FOR THE REMAINDER OF THE PERIOD...WITH
HIGHS IN THE MID 30S TO LOWER 40S EXPECTED FOR THURSDAY...AND LOWS
GENERALLY IN THE 20S FOLLOWING FOR THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DURING THIS PERIOD A PAIR OF FRONTAL SYSTEMS...ONE IN THE SOUTHERN
STREAM AND ONE IN THE NORTHERN STREAM...STILL LOOK TO ADVANCE
EASTWARD ACROSS THE EASTERN THIRD OF THE NATION DURING THE FRIDAY
INTO SATURDAY TIME FRAME. AT THIS POINT...IT APPEARS THAT THE FORMER
WILL FIRST PASS BY TO OUR SOUTH ON FRIDAY WITH AN ATTENDANT INVERTED
TROUGH POSSIBLY TOUCHING OFF SOME LIGHT PRECIP ACROSS OUR AREA...
BEFORE THE LATTER SYSTEM PUSHES ACROSS THE GREAT LAKES AND NORTHEAST
BETWEEN SATURDAY AND SATURDAY NIGHT AND BRINGS A SOMEWHAT BETTER
POTENTIAL FOR SOME RAIN AND SNOW SHOWERS. THE ABOVE STATED...THE
VARIOUS MEDIUM RANGE GUIDANCE PACKAGES CONTINUE TO EXHIBIT
CONSIDERABLE DIFFERENCES IN THE TRACKS...STRENGTHS...AND TIMING OF
THESE...SO HAVE CONTINUED TO KEEP PRECIP CHANCES FOR FRIDAY AND
SATURDAY BROADBRUSH IN NATURE AND CONFINED TO THE LOW TO MID CHANCE
RANGE FOR NOW. AS FOR TEMPS...THE MODEST WARM AIR ADVECTION REGIME
OUT AHEAD OF THESE SYSTEMS SHOULD ALLOW TEMPERATURES TO AVERAGE OUT
CLOSE TO NORMAL BOTH FRIDAY AND SATURDAY.

FOLLOWING THE PASSAGE OF THE NORTHERN STREAM SYSTEM...CANADIAN HIGH
PRESSURE LOOKS TO ONCE AGAIN BUILD FROM THE NORTHERN PLAINS INTO THE
GREAT LAKES AND OHIO VALLEY ON SUNDAY...WHILE DELIVERING ANOTHER
COLDER AND DRIER AIRMASS INTO WESTERN AND NORTH CENTRAL NEW YORK.
THIS SHOULD ALLOW MAINLY DRY WEATHER TO RETURN DURING SUNDAY...
ALBEIT WITH TEMPS FALLING BACK TO BELOW AVERAGE LEVELS AGAIN.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PERSIST ACROSS THE REGION FOR THE REMAINDER OF
THE DAY AND EARLY PART OF THE NIGHT.

A COLD FRONT WILL CROSS THE REGION OVERNIGHT WITH CEILINGS FALLING
TO IFR CATEGORY AND VISIBILITY DROPPING TO IFR RANGE IN RAIN...THEN
SNOW LATE TONIGHT. THE COLD FRONTAL PASSAGE IS ANTICIPATED BETWEEN
06Z AND 09Z. CONDITIONS WILL IMPROVE DURING TUESDAY AFTERNOON AS
COLDER AND DRIER AIR SWEEPS ACROSS THE REGION.

OUTLOOK...
TUESDAY...MVFR WITH OCCASIONAL IFR IN RAIN/SNOW SHOWERS
EARLY...BECOMING VFR FOR THE AFTERNOON.
TUESDAY NIGHT...MAINLY VFR WITH A CHANCE OF LES SNOW SHOWERS
SOUTHEAST OF LAKE ONTARIO.
WEDNESDAY THROUGH THURSDAY...MAINLY VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
SATURDAY...MVFR IN RAIN/SNOW SHOWER MIX.

&&

.MARINE...
EXPECT SOUTH TO SOUTHWEST WIND AHEAD OF AN APPROACHING COLD FRONT
THIS AFTERNOON AND TONIGHT.

IN THE WAKE OF THE COLD FRONT...NORTHWEST WINDS WILL FRESHEN TO
SMALL CRAFT ADVISORY CRITERIA DURING THE DAY TUESDAY...WITH WAVES
BUILDING TO FOUR FEET OR MORE IN THE ICE FREE AREAS TUESDAY
AFTERNOON AND NIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL BE IN EFFECT FROM TUESDAY
AFTERNOON THROUGH THE DAY WEDNESDAY BEFORE HIGH PRESSURE BUILDING
OVER THE REGION WILL ALLOW WINDS AND WAVES TO SUBSIDE WEDNESDAY
NIGHT.

&&

.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF FAR WESTERN NEW
YORK...SPECIFICALLY WHERE LATE SEASON ICE JAM FLOODING IS
CLIMATOLOGICALLY FAVORABLE. THIS WOULD INCLUDE ALL OF THE BUFFALO
AREA CREEKS WHERE SOME ICE JAM FLOODING HAS ALREADY BEEN OBSERVED.

THE RISK OF ADDITIONAL ICE JAM FLOODING IS MINIMAL WITH CURRENT
ICE JAMS LOCKED IN PLACE. TEMPERATURES IN THE MID TO UPPER 40S TODAY
MAY RELEASE THE ICE JAMS...SO THE WATCH HAS BEEN EXTENDED THROUGH
TONIGHT TO ACCOUNT FOR ANY MINOR FLOODING THAT WILL STILL BE
POSSIBLE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ010-012-019-020-085.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM TUESDAY TO 2 AM EDT THURSDAY
         FOR LOZ043.
         SMALL CRAFT ADVISORY FROM 2 PM TUESDAY TO 2 PM EDT
         WEDNESDAY FOR LOZ042.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...WCH
MARINE...RSH/WCH
HYDROLOGY...SMITH/RSH
Hazardous weather outlook, Mar 16, 4:52 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
452 AM EDT MON MAR 16 2015

NYZ001>008-011-013-014-021-170915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-LIVINGSTON-ONTARIO-ALLEGANY-
452 AM EDT MON MAR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-012-019-020-085-170915-
NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
452 AM EDT MON MAR 16 2015

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
452 AM EDT MON MAR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.